MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH¿ TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE; ARTHROSCOPE

OLYMPUS WINTER & IBE GMBH¿ TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE; ARTHROSCOPE
Model Number HW70942
Medical Device Problem Codes Break (1069); No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the device evaluation it was observed that there was a cloudy image and poor illumination due to a broken light guide.Additionally, it was observed that the internal lens was damaged.Upon further inspection it was observed that there were scratches on the tip cover glass.Lastly, it was observed that there was peeling of the gold plating on the outer tube.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.Additional fda 510(k)/ pma: k944072 and k950076.
 
Event or Problem Description
The customer reported to olympus the telescope "trueview ii", 4 mm, 70°, autoclavable lens had cloudiness.The reported issue was discovered during device inspection.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force from improper handling.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH¿
kuehnstrasse 61¿
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH¿
kuehnstrasse 61¿
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16877442
Report Number3003724334-2023-00008
Device Sequence Number5718182
Product Code HRX
UDI-Device Identifier04042761010559
UDI-Public04042761010559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHW70942
Device Catalogue NumberA70942A
Device Lot Number569063
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer07/24/2023
06/27/2024
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date08/01/2023
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-400, CABLE.
Patient SexUnknown